Diazepam poisoning with one-month monitoring of diazepam and nordiazepam blood levels.

Abstract

A 54-y-old man ingested 2 g of bulk laboratory diazepam and was treated with activated charcoal, enhanced diuresis and flumazenil infusion. The treatment resulted in awakening, but the patient had drowsiness, dysarthria, diplopia, and dizziness for 9 d. Blood levels of diazepam and its main metabolite, nordiazepam, were obtained for 1 mo. The half-lives in this benzodiazepine overdose were longer than those seen with therapeutic doses. Benzodiazepines should not be readministrated when patients awake after suicide attempts.

Cite this paper

@article{Haro2001DiazepamPW, title={Diazepam poisoning with one-month monitoring of diazepam and nordiazepam blood levels.}, author={Luc de Haro and Marc Valli and Jean Hubert Bourdon and Athanassios Iliadis and Maryvonne Hayek-Lanthois and J. C. Arditti}, journal={Veterinary and human toxicology}, year={2001}, volume={43 3}, pages={174-5} }